MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT
Catalog Number PWF030KX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blister (4537); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they had 4 device related skin injuries suctioning/blistering at dearborn from the purewick external female catheter becoming loose/dislodged and the suction device sitting on the patient's skin.There were 2 additional reports of this occurring at our trenton hospital too.They have discussed using the statlocks devices and mesh panties for securement of the purewick device.Customer was expressing that suction tubing was coming disconnected from purewick flex prematurely and ends up suctioning to the patient's skin and causing breakdown.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event is inconclusive, due to poor sample.No actions can be taken at this time since a root cause was not identified.Evaluation of the photo samples noted: received 4 photos of related skin injuries (bruising/redness/irritation) patient had.Visual evaluation of return samples noticed no photos of device used.Unable to determine if device caused patient injuries based on photo samples received.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and state the following: instructions for use wash hands before and after this procedure.If placing or removing this product for another person, wear gloves.Setup 1 if using continuous wall suction, always use the minimum amount of suction necessary.Connect the canister setup per facility protocol.Set suction to 40 mmhg and adjust as needed.Different setups require higher suction typically between 60-100 mmhg.Note: if hospital policy allows and if using a graduated canister, captured urine may be used for approximate urine output measurement.If using the purewick urine collection system, make sure all tubing connections are snug, and turn it on.Pressure adjustments are not necessary.Consult the purewick urine collection system instructions for use as needed.Note: ensure all connections are air-tight and check for possible cracks, leaks, kinks, or occlusions.2 before placing the product, curve it to fit the users anatomy.This helps the product stay in place.3 if using continuous wall suction, securely connect the product to the suction tubing.Note: keep track of how long the product has been in place by writing down the date and time it was placed on the included duration label.If using the purewick urine collection system, securely connect the purewick flex female external catheter to the collector tubing.Placement 4 have the user lie on their back with knees bent and thighs apart (frog legged) or on their side before placing the product.With their legs open, check the skin for irritation or breakdown, and clean the female anatomy with included peri-care wipes.Note: if skin irritation or breakdown is seen, do not use the product.5 spread the inner labia and keep them spread while placing the product.With white wicking material side facing the user, place the bottom end of the product between the buttocks, but not as far back as to cover the anus.Gently tuck white wicking material side between the inner labia, directly against the urethra (where the urine comes out).Note: make sure the urethra is at least one inch down from the top of the white wicking material.6 make sure the inner labia wrap around the product and are not tucked under it.Once the product is in place, slowly close the legs and make sure the vent hole is not covered.See product diagram on page 1 for vent hole location.Note: for users with larger labia, less of the product will be visible.For users with smaller labia, more of the product will be visible.Correction: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they had 4 device related skin injuries suctioning/blistering at dearborn from the purewick external female catheter becoming loose/dislodged and the suction device sitting on the patient's skin.There were 2 additional reports of this occurring at our (b)(6) hospital too.They have discussed using the statlocks devices and mesh panties for securement of the purewick device.Customer was expressing that suction tubing was coming disconnected from purewick flex prematurely and ends up suctioning to the patient's skin and causing breakdown.It was unknown what medical intervention was provided.

Brand Name
PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT
Common Device Name
PUREWICK FLEX FEMALE EXTERNAL CATHETER KIT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22531910
Report Number1018233-2025-05935
Device Sequence Number12621693
Product Code NZU
UDI-Device Identifier00801741226953
UDI-Public(01)00801741226953
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPWF030KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale